Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 30, 2014, 4:39 AM MDT for Otero County, New Mexico. It took effect at Mar 30, 2014, 2:00 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 4:39 AM MDT (10:39 UTC)
- In effect from
- Mar 30, 2014, 2:00 PM MDT
- Expired
- Mar 30, 2014, 6:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3742 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492 WWUS74 KEPZ 301039 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 439 AM MDT SUN MAR 30 2014 ...WINDY THIS AFTERNOON ACROSS SOUTHERN NEW MEXICO... .AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A SURFACE LOW TO THE NORTHEAST TO PRODUCE WINDY CONDITIONS THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 50 MPH CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ415-416-302215- /O.NEW.KEPZ.WI.Y.0009.140330T2000Z-140331T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 439 AM MDT SUN MAR 30 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING. * EVENT: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY AFTERNOON AND ATTAIN MAXIMUM SPEEDS BETWEEN 3 PM AND 5 PM BEFORE DIMINISHING IN THE EVENING HOURS. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: VISIBILITIES COULD DECREASE TO UNDER 2 MILES OVER VERY ISOLATED LOCATIONS DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
1 follow-up statement
941 WWUS74 KEPZ 302119 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 319 PM MDT SUN MAR 30 2014 ...WINDY THIS AFTERNOON ACROSS SOUTHERN NEW MEXICO... .AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A SURFACE LOW TO THE NORTHEAST TO PRODUCE WINDY CONDITIONS THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ415-416-310000- /O.CON.KEPZ.WI.Y.0009.000000T0000Z-140331T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 319 PM MDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * EVENT: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE DIMINISHING IN THE EARLY EVENING HOURS. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:49 AM MDT, 50 minutes earlier.
Area forecast discussion, Mar 30, 3:49 AM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
349 AM MDT SUN MAR 30 2014
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL BRING WINDY AND WARM
CONDITIONS TO SOUTHERN NEW MEXICO AND WEST TEXAS TODAY ALONG
WITH AREAS OF BLOWING DUST. SEASONABLY WARM...DRY AND BREEZY TO
WINDY WEATHER WILL PERSIST MONDAY AND TUESDAY WITH STRONGER WINDS
AND BLOWING DUST EXPECTED WEDNESDAY AND THURSDAY WHEN ANOTHER LOW
PRESSURE SYSTEM MOVES THROUGH THE SOUTHERN ROCKIES. THE
COMBINATION OF WARM TEMPERATURES...LOW HUMIDITIES AND STRONG WINDS
WILL CAUSE A CRITICAL FIRE WEATHER SITUATION FOR THE BORDERLAND
MOST OF THIS WEEK.
&&
.DISCUSSION...
STRING SHORT WAVE NOW ENTERING SOUTHERN CALIFORNIA COAST WILL RACE
EASTWARD THROUGH ARIZONA THIS AFTERNOON BEFORE LIFTING TO THE
NORTHEAST INTO THE CENTRAL ROCKIES THIS EVENING. STRONG DOWNSLOPE
IN ADVANCE OF SYSTEM FOLLOWED STRONGER PVA ALOFT WILL INDUCE
SIGNIFICANT LEE CYCLOGENESIS OVER EASTERN COLORADO TODAY WITH
ASSOCIATED SURFACE TROUGH EXTENDING THROUGH EASTERN NEW MEXICO.
WHILE PVA AXIS WILL REMAIN NORTH OF THE CWA LOW AND MID LEVEL WILL
GRADIENTS WILL STRENGTHEN AND INFLOW OF VERY WARM DRY AIR COMBINED
WITH DIURNAL WARMING WILL RESULT IN SURFACE TO 600 MB DRY LAPSE
RATES BY LATE AFTERNOON. THESE FACTORS WILL PRODUCE WINDY
CONDITIONS THIS AFTERNOON WITH SOME BLOWING DUST. EXPECT SPEEDS TO
REACH ADVISORY CRITERIA OVER THE SACRAMENTO MOUNTAINS.
TROUGH AND WEAK COLD FRONT WILL MOVE ACROSS THE SOUTHERN ROCKIES
TONIGHT RESULTING IN 5 TO 10 DEGREES OF COOLING FOR MONDAY.
PRESENCE OF STRONG ZONAL FLOW ALOFT AND WEAK LEE SURFACE TROUGH
TO THE EAST WILL SUSTAIN BREEZY TO WINDY CONDITIONS ACROSS THE CWA
MONDAY AND TUESDAY AS LATE AFTERNOON MIXING HEIGHTS REMAIN NEAR
600 MB.
IMPORTANT DIFFERENCES REMAIN BETWEEN GFS AND ECMWF BEYOND TUESDAY,
THE GFS MOVES STRONG UPPER TROUGH INTO SOUTHERN CALIFORNIA
WEDNESDAY AFTERNOON WITH ECMWF MUCH FASTER AS IT POSITIONS TROUGH
OVER CENTRAL ARIZONA. IN EITHER CASE APPROACH AND PASSAGE OF
SYSTEM WEDNESDAY THROUGH THURSDAY WILL GENERATE YET MORE WINDY
CONDITIONS ON WEDNESDAY AND THURSDAY AS ANOTHER PERIOD OF LEE
CYCLOGENESIS WILL DEVELOP TO THE NORTHEAST. COLD FRONTAL PASSAGE
WILL ALSO LOWER TEMPERATURES AROUND 4 TO 8 DEGREES THURSDAY AND
FRIDAY WITH SUFFICIENT LIFT TO PRODUCE ISOLATED LIGHT PRECIP OVER
THE GILAS.
&&
.AVIATION...VALID 30/12Z-31/12Z.
A STRONG LOW PRESSURE SYSTEM WITH A WEAK COLD FRONT WILL MOVE
ACROSS THE REGION BRINGING WINDY CONDITIONS THIS AFTERNOON AND
THIS EVENING WITH SOUTHWEST WINDS GUSTING AROUND 45 MPH. THUS
EXPECT MODERATE OR GREATER TURBULENCE BELOW 10,000 FEET AGL. IN
ADDITION BLOWING DUST WILL CAUSE ISOLATED AREAS OF VISIBILITIES
LESS THAN 2 MILES. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH
AREAS OF CEILINGS ABOVE 10,000 FEET AGL.
&&
.FIRE WEATHER...
A STRONG LOW PRESSURE SYSTEM WILL BRING WINDY AND WARM
CONDITIONS TO SOUTHERN NEW MEXICO AND WEST TEXAS TODAY ALONG
WITH AREAS OF BLOWING DUST. SOUTHWEST WINDS WILL HAVE SUSTAINED
SPEEDS AROUND 25 MPH WITH GUSTS TO 45 MPH MOST AREAS THIS
AFTERNOON WHILE HUMIDITIES FALL TO AROUND 10 PERCENT. THUS VERY
CRITICAL FIRE WEATHER CONDITIONS WILL EXIST WITH RED FLAG
WARNINGS IN EFFECT FOR THIS AFTERNOON AND EARLY THIS EVENING.
BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH THURSDAY WITH
TEMPERATURES NEAR OR ABOVE NORMAL WHILE AFTERNOON HUMIDITIES
FALL TO AROUND 10 TO 15 PERCENT MOST AREAS. LITTLE OR NO
SIGNIFICANT PRECIPITATION IS EXPECTED SO CONDITIONS WILL APPROACH
OR EXCEED FLAG CRITERIA FROM MID AFTERNOON THROUGH EARLY EVENING
MONDAY THROUGH THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 85 59 79 55 82 / 0 0 0 0 0
SIERRA BLANCA 82 48 78 52 81 / 0 0 0 0 0
LAS CRUCES 83 50 78 48 77 / 0 0 0 0 0
ALAMOGORDO 82 51 77 48 78 / 0 0 0 0 0
CLOUDCROFT 58 35 54 34 54 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 82 49 75 46 76 / 0 0 0 0 0
SILVER CITY 73 42 68 41 67 / 0 0 0 0 0
DEMING 84 44 77 47 77 / 0 0 0 0 0
LORDSBURG 81 45 77 48 74 / 0 0 0 0 0
WEST EL PASO METRO 84 57 78 52 81 / 0 0 0 0 0
DELL CITY 83 50 77 54 83 / 0 0 0 0 0
FORT HANCOCK 90 54 83 54 87 / 0 0 0 0 0
LOMA LINDA 76 50 71 51 74 / 0 0 0 0 0
FABENS 85 56 81 54 83 / 0 0 0 0 0
SANTA TERESA 84 54 79 49 81 / 0 0 0 0 0
WHITE SANDS HQ 83 56 77 52 79 / 0 0 0 0 0
JORNADA RANGE 82 44 77 43 78 / 0 0 0 0 0
HATCH 80 47 77 44 75 / 0 0 0 0 0
COLUMBUS 84 52 79 48 77 / 0 0 0 0 0
OROGRANDE 84 50 76 51 82 / 0 0 0 0 0
MAYHILL 67 41 65 38 65 / 0 0 0 0 0
MESCALERO 69 38 64 37 66 / 0 0 0 0 0
TIMBERON 66 36 62 40 65 / 0 0 0 0 0
WINSTON 72 41 68 36 68 / 0 0 0 0 0
HILLSBORO 75 48 72 43 71 / 0 0 0 0 0
SPACEPORT 79 47 75 46 73 / 0 0 0 0 0
LAKE ROBERTS 70 37 68 36 65 / 0 0 0 0 0
HURLEY 75 42 69 43 69 / 0 0 0 0 0
CLIFF 77 40 71 36 74 / 0 0 0 0 0
MULE CREEK 74 30 67 34 69 / 0 0 0 0 0
FAYWOOD 75 43 73 43 69 / 0 0 0 0 0
ANIMAS 84 49 78 49 76 / 0 0 0 0 0
HACHITA 82 47 78 50 77 / 0 0 0 0 0
ANTELOPE WELLS 84 52 79 48 79 / 0 0 0 0 0
CLOVERDALE 79 43 72 46 72 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
EVENING FOR NMZ110>113.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING
FOR NMZ415-416.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Mar 29, 6:11 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 611 AM MDT SAT MAR 29 2014 NMZ401>417-TXZ418>424-301215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 611 AM MDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE WILL RESULT IN NO HAZARDOUS WEATHER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY ON SUNDAY WITH SOUTHWEST WINDS GUSTING TO AROUND 45 MPH. BLOWING DUST WILL LOWER VISIBILITIES TO UNDER 2 MILES OVER ISOLATED LOCATIONS. THE COMBINATION OF STRONG WINDS...WARM TEMPERATURES AND LOW HUMIDITIES CREATE CRITICAL FIRE WEATHER CONDITIONS. BREEZY TO WINDY MONDAY AND TUESDAY AFTERNOONS WITH WEST WINDS GUSTING TO AROUND 35 MPH. STRONGER WINDS ON WEDNESDAY WITH WEST WINDS GUSTING TO NEAR 50 MPH RESULTING IN MORE WIDESPREAD BLOWING DUST AND LOWERED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. ROGASH
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.